Discussions By Condition: Medical Stories

Very Sick Brother...Anyone have any ideas

Posted In: Medical Stories 1 Replies
  • Posted By: amartini
  • September 23, 2007
  • 02:35 AM

My brother is 44 years old, was diagnosed with Prostate Cancer and had a radical prostectomy in Nov. 2006. About 7 weeks ago the lymph nodes in his groin area swelled and the skin became red, but he had no pain. A MD prescribed 750 MG of Levaquin a day. after 3 days on the meds he began having horrible night sweats (they go through 2 sets of sheets a night) and then his legs and other muscles throughout his body began to hurt horrible bad, then he developed a very red rash primarely where he would sweat on his body. He has had a biopsy of the lymph nodes and ruled out prostate and lymphoma cancer. They have tested him for TB and Mono and both came back negative. The swelling in the lymph nodes has gone away as has the redness of the skin around them. But he continues to have night sweats, he does run a very low grade fever. He still has a great appetite and has not lost any weight. As a matter of fact my sister in law told me last night was a very bad night, he felt so bad and had a night sweat and then after it was over he got up and got a huge glass of milk and some cookies. Oh one more thing, he does get tired easy, but it comes on all of a sudden and once he takes a little nap he is fine. Let me add that he is very physically fit, he rides his bike several times a week and goes to the gym several times a week. ANY ideas would be hugely appreciated, he is all the family I have and I cannot stand to watch him suffer. :(

Reply Flag this Discussion

1 Replies:

  • I'm so sorry to hear about your brothers illness. Sometimes profuse sweating can cause dehydration, which would explain the tiredness as well as the muscle cramps. Caffeine can intensify the symptoms. As far as the swollen lymph glands, that is a sign of infection, or worse lymphoma... which you stated has been ruled out. Since he has alredy had antibiotic therapy, a culture would not be accurate. Staph can cause these symptoms as well. The rash can also be an allergic reaction to the drugs. Very perplexing. I would contact his oncologist or urologist since he has a history of cancer. Some of the chemo drugs can have adverse affects. My father had prostse cancer, and is doing well. Sometimes it can become metatastic and afflict the bones. Alot of his symptoms point to Hodgkins, which in itself is a form of lymphoma. I would ask for a liver function to rule out hepatitis, and the tiredness could be related to anemia. Some chemos can reduce red blood cell count. Best of luck to you and yours. I hope that you get to the bottom of this ASAP.
    Anonymous 42789 Replies
    • September 24, 2007
    • 06:27 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.